Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 19, 2000, 2:00 PM EDT for Barnwell County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 2:00 PM EDT (18:00 UTC)
- Expired
- Jun 19, 2000, 2:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:25 PM EDT | Thunderstorm Wind 55 E | Blackville, SC | EOC reported trees down on homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 191801 SVRCAE SCC011-191845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALL OF BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 245 PM EDT. * AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WILLISTON...OR ABOUT 8 MILES NORTH OF BARNWELL...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKVILLE AT 205 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. ! NAME !
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:49 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 19, 9:49 AM EDT, 4 hours 11 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-200149- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 949 AM EDT MON JUN 19 2000 SW FLO ALOFT CONTS AND THEREFORE SERIES OF RIPPLES TO CONT OVR AREA. FIRST S/W APPRCHG NOW SPRDG MOSTLY MID LEVEL CLDS OVR NW HALF OF STATE. MODELS SHW THS FEATURE MOVG EWD INTO RDG AND WKENG. HWVR AMS RMNS VERY SOUPY WITH DWPTS IN THE LOWER 70S. THEREFORE MORE OF SAME... ANOTHER ROUND OF TSTMS THS AFTN WITH TEMPS IN LOW TO MID 90S. FCSTID = 14 CAE 93 72 91 72 / 50 30 50 30 AGS 94 71 93 71 / 50 30 50 30 SSC 93 71 91 71 / 50 30 50 30 OGB 94 72 93 72 / 50 30 50 30 .CAE... GA...NONE. SC...NONE.
In the hours before
Special weather statement, Jun 19, 10:43 AM EDT, 3 hours 17 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-192000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 1050 AM EDT SUN JUN 18 2000 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... MOIST AND UNSTABLE AIR ALONG WITH AFTERNOON HEATING WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE AREA THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS. A LAYER OF MID LEVEL CLOUDS WILL SPREAD OVER THE AREA BY 200 PM AND HOLD TEMPERATURES DOWN SOME. HOWEVER THE AIR MASS IS VERY SOUPY WITH DEWPOINTS IN THE LOWER 70S AND AREAS OUTSIDE OF CLOUDS WILL HEAT INTO THE MIDDLE 90S. THESE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING...WIND GUSTS AROUND 40-50 MPH...AND HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES. SMALL HAIL IS ALSO POSSIBLE. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS MOVE INDOORS DURING A THUNDERSTORM. TA
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 40 min |
| Jun 19, 2:58 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 47 min |
| Jun 19, 3:37 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.